How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17351
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My stomach has been bloated months. I am on spironactolane

Customer Question

my stomach has been bloated for several months. I am on spironactolane and have been for about 7 years. I am also on the pill, both of theses for acne. My weight is the same, a little less. Why won't my stomach go down?
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. D. Love replied 3 months ago.

Hello from JustAnswer.

Are you having any other abdominal symptoms, such as constipation?

Have you tried taking any medicines to relieve the bloating?

Expert:  Dr. D. Love replied 3 months ago.

I had asked for some further information and have not heard back.

If you are having no other symptoms, then the most common cause of bloating without weight gain would be from excessive gas, most often because of difficulty in passing the gas through the gut. The usual approach would be to use medicines to relieve the gas. The most readily available is simethicone, which is available in numerous over the counter products. Some people do better with activated charcoal, which is more active lower in the GI tract, such as in CharcoCaps. It also may help to promote the growth of healthy germs in the gut, such as by eating yogurt with an active culture or a probiotic supplement.

If you are having other symptoms, then there may be other interventions, depending upon what symptoms are present. I specifically noted constipation because it is possible for the spironolactone to cause constipation. Spironolactone is a diuretic that is used for acne because it also has activity in blocking the androgen/male effect of hormones, even the hormones that are at lower levels in women. If used because of the anti-androgen effect, it is still a diuretic, so can cause a chronic mild level of dehydration. When there is dehydration, the body will then try to hold onto fluids in other locations, including the colon absorbing more water out of the stool, which can cause constipation. If this happens, it would be reasonable to be drinking more fluids. When spironolactone is used because of its diuretic properties, it is frequently necessary to also restrict oral fluids, so you may find such instructions for people taking the drug, but this recommendation is not an issue when the spironolactone is used for its anti-androgen properties.

If I can provide any additional information, please let me know.

Related Medical Questions